Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 137, NWS Denver/Boulder, CO

August 10, 2007Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 10, 2007, 6:06 PM MDT for Elbert County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2007, 6:06 PM MDT (00:06 UTC)
Expired
Aug 10, 2007, 6:28 PM MDT
In force
22 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Elbert County, CO

The radar

The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
2612 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 110007
SVRBOU
COC039-110100-
/O.NEW.KBOU.SV.W.0137.070811T0006Z-070811T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
606 PM MDT FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 700 PM MDT

* AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER CENTRAL ELBERT
  COUNTY...OR ABOUT 27 MILES WEST OF LIMON...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
  WARNED COUNTY.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3937 10419 3925 10421 3917 10394 3939 10389

$$
1 follow-up statement
000 
WWUS55 KBOU 110028
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
628 PM MDT FRI AUG 10 2007

COC039-110038-
/O.CAN.KBOU.SV.W.0137.000000T0000Z-070811T0100Z/
ELBERT CO-
628 PM MDT FRI AUG 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELBERT COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 3937 10419 3925 10421 3917 10394 3939 10389

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:20 PM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 10, 3:20 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT FRI AUG 10 2007

.SHORT TERM...A FEW THUNDERSTORMS FIRED UP OVER THE FOOTHILLS WEST
OF DENVER EARLIER THIS AFTERNOON AND ARE NOW TRAVELLING EASTWARD
ACROSS THE PLAINS.  A FEW MORE SHOWERS LOOK TO BE PREPARING TO MOVE
ACROSS LINCOLN COUNTY OVER THE NEXT HOUR OR SO.  WE MAY SEE ONE OR
TWO SHOWERS DEVELOP OVER LARIMER AND WELD COUNTIES BY EARLY EVENING
AS WELL AS ANOTHER ROUND OF SHOWERS COME OUT OF JEFFERSON COUNTY.
BEYOND THAT...SHOWER ACTIVITY SHOULD WANE BY LATE EVENING...AS
DAYTIME HEATING COMES TO AN END.  BASED ON EXAMINATION OF THE GOES
SOUNDER PRECIPITABLE WATER IMAGERY...TODAYS STORMS ARE AT LEAST
PARTIALLY FUELED BY ENHANCE EVAPOTRANSPIRATION IN LINCOLN AND
WASHINGTON COUNTIES FROM HEAVY RAINS THAT FELL EARLIER THIS WEEK.

FOR SATURDAY...AN EVEN DRIER AIRMASS WILL BE OVER THE STATE ALONG
WITH CONTINUED VERY WARM MID-LEVEL TEMPERATURES.  SUBSIDENCE
ASSOCIATED WITH THE UPPER RIDGE OVER THE SOUTH-CENTRAL U.S. SHOULD
KEEP CONVECTION ON THE PLAINS CAPPED.  MEASURABLE PRECIP OVER
COLORADO IS MISSING FROM BOTH THE NAM AND GFS QPF FIELDS TOMORROW.
HAVE HELD ON TO 10-20 PERCENT POPS OVER THE MOUNTAINS AND FOOTHILLS
THOUGH...BECAUSE SHOWERS HAVE BEEN GENERATING OVER THE HIGHER
TERRAIN EACH OF THE LAST FEW DAYS.  SO OTHER THAN A FEW SHOWERS OVER
THE MOUNTAINS...THE MAIN STORY IS CONTINUED HOT ACROSS THE PLAINS.

.LONG TERM...THE UPPER HIGH WILL CONTINUE BUILDING ACROSS ERN CO
DURING THE WEEKEND WITH CONTINUED HOT TEMPERATURES. THERE APPEARS TO
BE AN INCREASE IN MSTR OVER THE AREA ON SUNDAY AS NEXT BATCH OF MSTR
ROTATES AROUND THE HIGH AND ACROSS CO BY LATE SUN. PW VALUES
INCREASE TO OVER AN INCH AGAIN. THE INSTABILITY NOT ALL THAT GREAT
SO SEVERE THREAT ON THE LOW SIDE. SIMILAR SCENARIO FOR MONDAY WITH
CONTINUED MSTR AND HIGH PWS ROTATING AROUND THE HIGH. A MORE
SIGNIFICANT WAVE ROTATES AND SQUASHES THE HIGH WITH WEAK SFC FRONT
MOVING INTO ERN CO LATE TUE AND WED. THIS WILL GIVE ERN CO A BIT
RELIEF FROM THE HEAT WITH TEMPS LOWERING TO AROUND 90 BY WED AND A
BETTER CHANCE FOR STORMS. HIGH ALOFT BUILDS BACK IN AGAIN LATE IN
THE WEEK WITH WARMER TEMPS AGAIN AND LOWER PRECIP CHANCES. MAIN
CHANGE TO GRIDS WAS TO COOL HIGH TEMPS ON WED/THU AND RAISE POPS
SLIGHTLY.

&

.AVIATION...A NEW ROUND OF SHOWERS/THUNDERSTORMS OVER JEFFERSON
COUNTY AT 2130Z WILL TRACK ACROSS THE NORTHWEST SIDE OF KDEN THROUGH
00Z.  OTHER SHOWER ACTIVITY OVER THE NORTHWESTERN ARRIVAL/DEPARTURE
GATES SHOULD COME TO AN END BY 03Z.  NO OTHER IMPACTS ARE EXPECTED
AFTER 03Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KDRBY/SWE
Hazardous weather outlook, Aug 10, 11:12 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MDT FRI AUG 10 2007

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1112 AM MDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHEAST
AND NORTH CENTRAL COLORADO THIS AFTERNOON AND EVENING.  THE STORMS
WILL PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND
A BRIEF PERIOD OF HEAVY RAIN.  STORM ACTIVITY WILL ORIGINATE OVER
THE MOUNTAINS AND FOOTHILLS DURING THE MID-AFTERNOON HOURS AND THEN
DRIFT NORTHEASTWARD ACROSS THE PLAINS THROUGH THE LATE AFTERNOON AND
EVENING.

THERE IS A SLIGHT RISK OF A FEW SEVERE STORMS...MAINLY SOUTHEAST OF
INTERSTATE 76 WHERE THERE IS A BIT MORE LOW LEVEL MOISTURE AND
INSTABILITY PRESENT.  THE MAIN THREAT FROM AN ISOLATED SEVERE STORM
IN THOSE AREAS WOULD BE GUSTY WINDS UP TO 60 MPH AND HAIL UP TO
THREE QUARTERS OF AN INCH IN DIAMETER.

INCREASING MID LEVEL MOISTURE COMBINED WITH STRONG DAYTIME HEATING
AND A PASSING UPPER LEVEL DISTURBANCE WILL PRODUCE THE SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY ACROSS THE MOUNTAINS AND PLAINS. THE BEST CHANCES OF STORMS
WILL BE MONDAY THROUGH WEDNESDAY WITH SLIGHTLY COOLER TEMPERATURES
BY THE MIDDLE OF NEXT WEEK. THE DRIEST DAY WILL BE SATURDAY WITH
ONLY A SLIGHT CHANCE OF STORMS IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/SWE

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.